MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG 3F SINGLE-LUMEN PICC BASIC TRAY WITH MICROINTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS GROSHONG 3F SINGLE-LUMEN PICC BASIC TRAY WITH MICROINTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of recq0546 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported a catheter with a tiny hole in the distal tip.No other information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a hole is confirmed and was determined to be use related.One 3 fr groshong clearvue catheter with stiffening stylet and flushing hub inserted was returned for evaluation.An initial visual observation showed a small amount of use residue on the returned sample.The sample was flushed with a 12 ml syringe of water and a spraying leak was observed in the catheter between the 5 cm and 6 cm depth markers.A microscopic observation revealed multiple small splits in the catheter at the location of the leak.The orientation and pattern of these splits matched the shape of the braided stiffening stylet within the catheter.Similar damage was observed on the opposite side of the catheter at the same location.The catheter was dissected, and additional damage was observed at the corners of each small split, indicating the damage originated from within the catheter.The shape and extent of the damage observed on and within the returned catheter indicate the catheter was most likely compressed with the stylet still inserted.A lot history review (lhr) of recq0546 showed no other similar product complaint(s) from this lot number.

Brand Name
GROSHONG 3F SINGLE-LUMEN PICC BASIC TRAY WITH MICROINTRODUCER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9768721
Report Number3006260740-2020-00672
Device Sequence Number2495640
Product Code LJS
UDI-Device Identifier00801741037757
UDI-Public(01)00801741037757
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K926331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberN/A
Device Catalogue Number7755305
Device Lot NumberRECQ0546
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2020
Event Location Hospital
Initial Date Received by Manufacturer 02/07/2020
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date04/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1